I'm on Depakote ER 500mg,Zyprexa 5mg,Prozac 20mg,and Loestrin 24.I know for a fact that the Depakote causes tremors because I'm experiencing that now,and it's very uncomfortable.I use to be on 1000mg but my pdoc told me to reduce it almost a week ago.I would love to wean off this because it's not doing my body any good,I would of course get the okay from my pdoc.Not only does Depakote cause tremors,it increased my hunger cravings dramatically.I haven't gained much weight,but I will if I keep going like this.How should I get off the Depakote in the safest way possible?
The safest way possible would be to check with your pdoc and ask for a tapering down schedule. That way you can get off of it safely. I would highly discourage just stopping it cold turkey, as this could bring on a world of problems if you have been on the med long enough. But mostly rely on what your pdoc says. Depakote may be a med that would be ok to stop cold turkey. But most importantly, give him a call and say that you want off of depakote and ask how to do this safely.
The ONLY safe way to get off of Depakote or pretty muchany psych med that you've been on for a while, is just like LLama said, call or see your pdoc, and get on a tritrating down schedule. If you stop cold turkey not only will you experience terrible withdrawals, you could also seriously harm yourself.
I also wanted to mention that I experience tremors due to Depakote. I take 1500mg and this has been a problem for me ever since I started taking it 3 years ago. I'm afraid to stop taking this med though since Depakote has been proven to be the most effective mood stabilizer for rapid cycling not to mention the fact that I haven't had a severe manic episode since 2006.
Atypical Bipolar I Disorder with Rapid Cycling
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN
Last edited by dreams in neon; 04-13-2009 at 05:13 AM.